Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Tucson, AZ

July 2, 2025Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 2, 2025, 6:02 PM MST for Pima County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2025, 6:02 PM MST (01:02 UTC)
Expired
Jul 2, 2025, 6:45 PM MST
In force
43 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pima County, AZ

The radar

The Phoenix radar (KIWA), 142 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WUUS55 KTWC 030102
SVRTWC
AZC019-030145-
/O.NEW.KTWC.SV.W.0013.250703T0102Z-250703T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
602 PM MST Wed Jul 2 2025

The National Weather Service in Tucson has issued a

* Severe Thunderstorm Warning for...
  North Central Pima County in southeastern Arizona...

* Until 645 PM MST.

* At 602 PM MST, a severe thunderstorm was located 8 miles north of 
  Pisinemo, moving north at 15 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pisinemo, Covered Wells, San Simon, Ak Chin, Mountain Village and 
  San Simon West.

This includes Route 86 between mile markers 73 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3195 11215 3198 11240 3233 11245 3229 11199
TIME...MOT...LOC 0101Z 193DEG 12KT 3214 11227

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TGD
2 follow-up statements
651 
WWUS55 KTWC 030132
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
632 PM MST Wed Jul 2 2025

AZC019-030145-
/O.CON.KTWC.SV.W.0013.000000T0000Z-250703T0145Z/
Pima AZ-
632 PM MST Wed Jul 2 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST 
FOR NORTH CENTRAL PIMA COUNTY...

At 632 PM MST, a severe thunderstorm was located 13 miles southwest 
of Santa Rosa, moving north at 15 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Pisinemo, Covered Wells, San Simon, Ak Chin, Mountain Village and 
  San Simon West.

This includes Route 86 between mile markers 73 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3195 11215 3198 11240 3233 11245 3229 11199
TIME...MOT...LOC 0102Z 193DEG 12KT 3214 11227

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KM
836 
WWUS55 KTWC 030139
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
639 PM MST Wed Jul 2 2025

AZC019-030149-
/O.EXP.KTWC.SV.W.0013.000000T0000Z-250703T0145Z/
Pima AZ-
639 PM MST Wed Jul 2 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 645 PM MST FOR NORTH 
CENTRAL PIMA COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3195 11215 3198 11240 3233 11245 3229 11199
TIME...MOT...LOC 0132Z 193DEG 12KT 3224 11224

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:22 PM MST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 2, 3:22 PM MST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
322 PM MST Wed Jul 2 2025

.SYNOPSIS...Monsoon moisture has arrived in Southeast Arizona.
Scattered to numerous thunderstorm activity will continue into the
evening with a heavy rain and localized flash flood threat along
with gusty outflow winds with areas of blowing dust. A drying trend
is expected for the July 4th holiday and this weekend with storm
coverage more isolated and focused on locales south of Tucson.
Temperatures will drop to near normal levels today, then below
normal to end the week before warming back up to above normal levels
this weekend into early next week.

&&

.DISCUSSION...Scattered thunderstorms are ongoing across an area of
enhanced moisture convergence over Santa Cruz, eastern Pima, and
Pinal counties as of this writing. Storms are continuing to fire
along this area of convergence from southeast Pinal county down to
the international border. Localized very heavy rainfall is expected
with storms that develop along with wind gusts around 35-45 mph
resulting in some blowing dust. Blowing Dust Advisory remains in
effect until 7 PM this evening. Further east, isolated showers and
thunderstorms have developed along the outflow of thunderstorms in
northeast Cochise County.

Through the rest of the afternoon into the evening outflow from
these storms will gradually form into an MCS and progress gently
westward into the lower deserts of Pima and Pinal counties before
trying to drift back east as it decays. Showers and isolated
thunderstorms will also be possible to the east across Cochise
county from these outflows, but the better chance resides west
across Pima county.

Looking ahead, tomorrow we will likely see a down day as the
atmosphere has become worked over and clouded from shower and
thunderstorm activity today. However, chances for scattered showers
and thunderstorms will return tomorrow before high pressure begins
to build back in for Independence Day weekend with decreasing
chances for precipitation and warming temperatures.

&&

.AVIATION...Valid through 04/00Z.
SCT-BKN 5-10k ft AGL thru 03/12Z becoming FEW-SCT 7-12k ft AGL
through the end of the valid period. Chances for scattered SHRA/TSRA
will continue through 03/07Z at KTUS and KOLS. Chances for isolated
SHRA/TSRA again tomorrow at all terminals after 03/19Z with CIGS BKN
5-8k ft AGL, gusty outflow winds up to 35 kts, and reduced
visibility due to localized BLDU. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...Near to slightly below normal temperatures through
Saturday as deeper atmospheric moisture moves into Southeast
Arizona, then warming back up Sunday into early next week. Expect
scattered to numerous showers and thunderstorms this afternoon into
evening with locally heavy rainfall. Shower and thunderstorm chances
persist Thursday, then some drying will tend to lower thunderstorm
chances to around 15 to 30 percent Friday into the weekend with the
highest chances along the Int'l border. Winds generally light and
under 15 mph with the exception of gusty and erratic winds up to 35-
45 mph near any thunderstorms.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through 11 PM this evening for AZZ502>504-507-513>515.

Blowing Dust Advisory through 7 PM MST this evening for AZZ502-504-505.

&&

DVS

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 2, 2:16 PM MST, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
216 PM MST Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     Tstm Wnd Gst     Patagonia               31.54N 110.76W
07/02/2025  M83 MPH          Santa Cruz         AZ   Mesonet

            Personal weather station gusted to 83 mph.

&&

JVT
Local storm report, Jul 2, 4:40 PM MST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
440 PM MST Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Rain             5 W Patagonia           31.55N 110.83W
07/02/2025  M1.41 Inch       Santa Cruz         AZ   Public

            Amount fell in 30 minutes at the IJ Bar
            Ranch main building complex.

&&

LJT
Local storm report, Jul 2, 5:12 PM MST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
512 PM MST Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Tstm Wnd Dmg     7 W Tucson              32.18N 111.01W
07/02/2025                   Pima               AZ   Utility Company

            56 people without power due to equipment
            damage from thunderstorm.

&&

SL

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:14 PM MSTSevere Thunderstorm WarningTWCPima46 min
Jul 2, 6:30 PM MSTSevere Thunderstorm WarningTWCPima, Pinal45 min
Jul 2, 6:47 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 2, 7:10 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 3, 1:53 PM MSTSevere Thunderstorm WarningTWCPima52 min
Jul 3, 2:08 PM MSTFlash Flood Warning Considerable damage threatTWCPima112 min
Jul 3, 2:34 PM MSTFlash Flood Warning Considerable damage threatTWCPima116 min
Jul 3, 2:43 PM MSTSevere Thunderstorm WarningTWCPima47 min
Jul 3, 2:45 PM MSTFlash Flood Warning Considerable damage threatTWCPima2 hr
Jul 3, 3:28 PM MSTFlash Flood Warning Considerable damage threatTWCGraham, Pinal2 hr
Jul 3, 4:23 PM MSTSevere Thunderstorm WarningTWCCochise26 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.